MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD BACTEC¿ MYCO/F LYTIC CULTURE VIALS; SYSTEM, BLOOD CULTURING

BECTON DICKINSON CARIBE LTD. BD BACTEC¿ MYCO/F LYTIC CULTURE VIALS; SYSTEM, BLOOD CULTURING
Catalog Number 442288
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G5: pma/510(k)#: one additional code applies; k970333.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd bactec¿ myco/f lytic culture vials, a false negative result was obtained when testing the bone marrow of a patient known to have disseminated tb.Customer was unable to provide information on if there was patient impact or any change in treatment.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6 investigation summary catalog 442288 batch no.3145910.Customer reported a false negative.Neither photos nor returned good samples were received.Upon further evaluation it was noticed that complaint received was from a product already expired.Investigation cannot be conducted to the retention samples since the product is already expired.A complaint history review was conducted and only the current complaint was found relating to the incident lot number and the ¿as reported¿ defect code.The batch history record was not reviewed as the lot is expired, nonetheless batch history records are always reviewed prior to product release.The attached plot shows some indication of signal noise near the time of detection that may have contributed to the false positive. noisy signal can be caused by electrical, physical or environmental disturbances of the instrument.Complaint is unconfirmed.No corrective actions were required.A cross functional team continually monitors all product complaints for trends and determines if any additional actions are necessary beyond the current investigational process.

Brand Name
BD BACTEC¿ MYCO/F LYTIC CULTURE VIALS
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer (Section G)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key18939747
Report Number2647876-2024-00059
Device Sequence Number15210545
Product Code MDB
UDI-Device Identifier00382904422882
UDI-Public(01)00382904422882
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K970512
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/27/2024
Device Catalogue Number442288
Device Lot Number3145910
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2024
Supplement Date Received by Manufacturer04/16/2024
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown